MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 20029E
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that the iv tubing set leaked during an infusion of tpn on a premature baby.There was crystallization on the outside of the filter which appeared it was leaking for an extended period.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information added; section; b.5.(patient/event information clarified/detailed), d.11, & h.6.(device code).The customer¿s report of a filter leak was confirmed.The set configuration was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed with set and components during initial visual inspection.Functional infusion testing found a leak from the air vent of the micron filter.The root cause of the leak could not be definitively determined.
 
Event or Problem Description
It was reported that the iv tubing set leaked during an infusion of tpn on a premature baby.Filter was cracked and there was crystallization on the outside of the filter which appeared it was leaking for an extended period.It was confirmed during follow up that there was no delay in patient care, and that this event did not contribute to, or result in a serious adverse impact to patient.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9831766
Report Number9616066-2020-00764
Device Sequence Number2421333
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20029E
Device Catalogue Number20029E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500ML EVA MIXING CONTAINER,TD(B)(6) 2020; 8015, 8100, 2420-0007
Patient Age14 DA
Patient Weight1